MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Back to Search Results |
| Model Number |
104-4415 |
| Medical Device Problem Codes |
Inflation Problem (1310); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the patient was a patient with recurrent nasopharyngeal carcinoma.A balloon occlusion experiment was performed in the left internal carotid artery, and 6f guiding was used as the proximal support catheter.After the hyperform balloon was hydrated in vitro, it was deflated and pre-filled.When the x-pedion-10 guide wire came out of the distal end of the balloon, there was a stuck.The guide wire came out about 2 cm from the tip of the balloon catheter, and the surgeon inflated the balloon with a cartridge syringe, but found the tip of balloon leaked water, and the balloon couldn't be inflated.The surgeon said that the balloon had quality problems and did not charge for it, and requested a report for damage testing.No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Event or Problem Description
New information was received.The treating physician's first name and contact information was (b)(6).The cause of the balloon leak was not determined.The detachable injection port was used.There was no extensive guidewire manipulation during the procedure.The guidewire used with the balloon was matching xp-10 guide wire.The physician did not shape the guidewire tip.The contrast ratio that was used was 1:1.The injection rate was steady.The method used to deflate the balloon was with a syringe.The guidewire was 10 cm from the catheter tip during inflation/deflation.After multiple inflations, the catheter and guidewire were removed and inspected.Blood did enter the catheter lumen.Contrast was not observed leaking during the inflation attempt.There were no kinks on the catheter during use.There was no kink or damage on the guidewire.
Additional Manufacturer Narrative
Product analysis: as found condition: the hyperform occlusion balloon catheter and guidewire were returned for analysis within a shipping box and within a plastic bio-pouch.The hyperform occlusion balloon catheter was returned within an opened hyperform inner pouch (b334626).The guidewire was returned within an opened x-pedion-10 inner pouch (b334626).The hyperform occlusion balloon catheter and guidewire were returned within individual dispenser coils.Damage location details: no damage was found with the hyperform catheter hub.No bends or kinks were found with the hyperform catheter body.Upon visual inspection, the balloon appears to be in good condition.The guidewire was found bent at ~2.5cm from the distal tip.Upon microscopic examination, a defect (tear) in the balloon chronoprene tubing was found at the location of the leak.Testing/analysis: the hyperform occlusion balloon catheter was flushed, water exited from the distal tip.An in-house mandrel was then inserted into the distal tip of the balloon in order to test the balloon for inflation.An attempt was made to inflate the balloon; however, the balloon could not maintain inflation as it was found to be leaking distal to the distal marker.Conclusion: based on the device analysis and reported information, the customer¿s ¿no/slow inflation during procedure¿ and ¿balloon leak¿ reports were confirmed as the balloon was found torn and leaking.No issues were reported preparing the balloon prior to use; therefore, the damage likely occurred during use.The damage observed is consistent with mechanical or navigation related damage.Regarding the customer¿s ¿guidewire resistance/stuck¿ report the issue could not be confirmed.Guidewire resistance can occur due to guidewire damage, insufficient catheter flushing, or insufficient guidewire hydration.It is possible the damage found with the guidewire contributed to the reported resistance.However, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.